Search the site

Table of contents for this issue | Previous article | Next article
Akinari Hoshi
Complete solutions to a family of Thue equations of degree 12
Journal de théorie des nombres de Bordeaux, 29 no. 2 (2017), p. 549-568, doi: 10.5802/jtnb.991
Article PDF
Class. Math.: 11D25, 11D41, 11R16, 11R20, 12F10
Keywords: Thue equations, simplest cubic fields, simplest sextic fields.

Résumé - Abstract

We consider a parametric non-Galois family of Thue equations $F_m(x,y)=\lambda $ of degree $12$ where $m$ is an integral parameter and $\lambda $ is a divisor of $729(m^2+3m+9)$. Using the field isomorphism method which is developed in [15], we show that the equations have only the trivial solutions with $xy(x+y)(x-y)(x+2y)(2x+y)=0$.


[1] Clemens Adelmann, The decomposition of primes in torsion point fields, Lecture Notes in Mathematics 1761, Springer, 2001
[2] Hamza Ahmad, Mowaffaq Hajja & Ming-chang Kang, Negligibility of projective linear automorphisms, J. Algebra 199 (1998), p. 344-366 Article
[3] Alan Baker, Contributions to the theory of Diophantine equations. I. On the representation of integers by binary forms, Philos. Trans. R. Soc. Lond. 263 (1968), p. 173-191 Article
[4] Michael A. Bennett & Sander R. Dahmen, Klein forms and the generalized superelliptic equation, Ann. Math. 177 (2013), p. 171-239 Article
[5] Yuri Bilu & Guillaume Hanrot, Solving Thue equations of high degree, J. Number Theory 60 (1996), p. 373-392 Article
[6] Jianhua Chen & Paul Voutier, Complete solution of the Diophantine equation $X^2+1=dY^4$ and a related family of quartic Thue equations, J. Number Theory 62 (1997), p. 71-99 Article
[7] Henri Cohen, A course in computational algebraic number theory, Graduate Texts in Mathematics 138, Springer, 1993
[8] Henri Cohen, Advanced topics in computational number theory, Graduate Texts in Mathematics 193, Springer, 2000
[9] István Gaál, Diophantine equations and power integral bases. New computational methods, Birkhäuser, 2002
[10] Marie-Nicole Gras, Familles d’unités dans les extensions cycliques réelles de degré $6$ de $Q$, Publ. Math. Fac. Sci. Besançon, Théor. Nombres 1984/85–1985/86 (1986)
[11] Marie-Nicole Gras, Special units in real cyclic sextic fields, Math. Comput. 48 (1987), p. 179-182 Article |  MR 866107
[12] Clemens Heuberger, Parametrized Thue Equations : A Survey, RIMS Kokyuroku 1511 (2006), p. 82-91
[13] Clemens Heuberger, Attila Pethő & Robert Franz Tichy, Complete solution of parametrized Thue equations, Acta Math. Inform. Univ. Ostrav. 6 (1998), p. 93-113
[14] Clemens Heuberger, Alain Togbé & Volker Ziegler, Automatic solution of families of Thue equations and an example of degree 8, J. Symb. Comput. 38 (2004), p. 1145-1163 Article
[15] Akinari Hoshi, On correspondence between solutions of a family of cubic Thue equations and isomorphism classes of the simplest cubic fields, J. Number Theory 131 (2011), p. 2135-2150 Article
[16] Akinari Hoshi, On the simplest sextic fields and related Thue equations, Funct. Approximatio, Comment. Math. 47 (2012), p. 35-49 Article
[17] Akinari Hoshi, On the simplest quartic fields and related Thue equations, in Computer mathematics. 9th Asian symposium, ASCM 2009, Fukuoka, Japan, December 14–17, 2009, 10th Asian symposium, ASCM 2012, Beijing, China, October 26–28, 2012, Springer, 2014, p. 67-85
[18] Akinari Hoshi & Katsuya Miyake, A geometric framework for the subfield problem of generic polynomials via Tschirnhausen transformation, in Number theory and applications. Proceedings of the international conferences on number theory and cryptography, Allahabad, India, December 2006 and February 2007, Hindustan Book Agency, 2009, p. 65-104  MR 2547493
[19] Akinari Hoshi & Katsuya Miyake, On the field intersection problem of quartic generic polynomials via formal Tschirnhausen transformation, Comment. Math. Univ. St. Pauli 58 (2009), p. 51-89
[20] Akinari Hoshi & Katsuya Miyake, A note on the field isomorphism problem of $X^3+sX+s$ and related cubic Thue equations, Interdiscip. Inf. Sci. 16 (2010), p. 45-54
[21] Akinari Hoshi & Katsuya Miyake, On the field intersection problem of solvable quintic generic polynomials, Int. J. Number Theory 6 (2010), p. 1047-1081 Article
[22] Akinari Hoshi & Katsuya Miyake, Some Diophantine problems arising from the isomorphism problem of generic polynomials, in Number theory. Dreaming in dreams. Proceedings of the 5th China-Japan seminar, Higashi-Osaka, Japan, August 27–31, 2008, Series on Number Theory and Its Applications, World Scientific, 2010, p. 87-105
[23] Serge Lang, Elliptic curves: Diophantine analysis, Grundlehren der Mathematischen Wissenschaften 231, Springer, 1978  MR 518817
[24] Serge Lang, Fundamentals of Diophantine geometry, Springer, 1983
[25] Michel Laurent, Maurice Mignotte & Yuri Nesterenko, Formes linéaires en deux logarithmes et déterminants d’interpolation, J. Number Theory 55 (1995), p. 285-321 Article
[26] Günter Lettl & Attila Pethő, Complete solution of a family of quartic Thue equations, Abh. Math. Semin. Univ. Hamb. 65 (1995), p. 365-383 Article
[27] Günter Lettl, Attila Pethő & Paul Voutier, Simple families of Thue inequalities, Trans. Amer. Math. Soc. 351 (1999), p. 1871-1894 Article
[28] Maurice Mignotte, Verification of a conjecture of E. Thomas, J. Number Theory 44 (1993), p. 172-177 Article |  MR 1225951
[29] Ryotaro Okazaki, Geometry of a cubic Thue equation, Publ. Math. 61 (2002), p. 267-314
[30] Daniel Shanks, The simplest cubic fields, Math. Comput. 28 (1974), p. 1137-1152 Article
[31] Yuan-Yuan Shen, Unit groups and class numbers of real cyclic octic fields, Trans. Amer. Math. Soc. 326 (1991), p. 179-209 Article
[32] Yuan-Yuan Shen & Lawrence C. Washington, A family of real $2^n$-tic fields, Trans. Amer. Math. Soc. 345 (1994), p. 413-434
[33] Yuan-Yuan Shen & Lawrence C. Washington, A family of real $p^n$-tic fields, Can. J. Math. 47 (1995), p. 655-672 Article
[34] The GAP Group, “GAP — Groups, Algorithms, and Programming, Version 4.4.12” 2008,
[35] Emery Thomas, Complete solutions to a family of cubic Diophantine equations, J. Number Theory 34 (1990), p. 235-250 Article |  MR 1042497
[36] Axel Thue, Über Annäherungswerte algebraischer Zahlen, J. Reine Angew. Math. 135 (1909), p. 284-305
[37] Nikos Tzanakis & Benjamin M.M. de Weger, On the practical solution of the Thue equation, J. Number Theory 31 (1989), p. 99-132 Article
[38] Isao Wakabayashi, Number of solutions for cubic Thue equations with automorphisms, Ramanujan J. 14 (2007), p. 131-154 Article